North Carolina, 2016

Flooding in North Carolina, February 7, 2016

February 7, 2016 · NWS ILM · 8 events in 3 counties and zones

Low pressure offshore produced wrap around rain and flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Low pressure offshore produced wrap around rain and flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Feb 7, 12:45 PM EST, 56 minutes earlier.

Area forecast discussion, Feb 7, 12:45 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 PM EST SUN FEB 7 2016

.SYNOPSIS...
POWERFUL LOW PRESSURE WILL RAPIDLY INTENSIFY AS IT TRACKS TO
THE NORTHEAST OFFSHORE OF THE CAROLINAS TODAY. THIS SYSTEM WILL
BRING WINDY AND WET CONDITIONS BEFORE GRADUALLY TAPERING OFF
TONIGHT. THE STRONG LOW WILL TRACK FARTHER OUT TO SEA TONIGHT
THROUGH MONDAY. WEAK HIGH PRESSURE WILL PREVAIL MONDAY FOLLOWED
BY A COLD FRONTAL PASSAGE MONDAY NIGHT. A DRY ARCTIC AIR MASS
WILL FOLLOW INTO MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM SUNDAY...STRONG DYNAMICS ALOFT TRIGGERING DYNAMICAL
COOLING AND SHRINKING OF A WARM LAYER ABOVE THE SURFACE. THIS IS
LIKELY GOING TO RESULT AN OCCASIONAL MIX OF WET SNOW IN THE
STRONGER REFLECTIVITY AREAS...AND AS A RESULT HAS BEEN INCLUDED IN
THE FORECAST. RELATIVELY MILD GROUND TEMPS WILL PREVENT
SIGNIFICANT ACCUMULATIONS HOWEVER. FLOODING IS ALSO GOING TO BE A
PROBLEM THROUGH AFTERNOON ACROSS SE NC AS WELL AS HEAVY RAINFALL
MIGRATES ONSHORE. THIS COUPLED WITH INCREASING WINDS INTO LATE
AFTERNOON AND EARLY EVENING MAY TOPPLE SOME TREES. A WIND ADVISORY
REMAINS POSTED. THE PREVIOUS FORECASTER DISCUSSION FOLLOWS.

UPPER JET DYNAMICS AND THE POTENT MID-LEVEL S/W TROF WILL COMBINE
FORCES TO PRODUCE A MONSTER COASTAL LOW THAT WILL RAPIDLY DEEPEN.
AIRMASS IS PROGGED TO REMAIN TOO MILD FOR FROZEN OR FREEZING PCPN
FOR THE ILM CWA. COOLING ON THE BACKSIDE OF THE LOW REMAINS
SUSPECT...WITH PROGGED 850 TEMPS REMAINING ABOVE 0 AND PARTIAL
THICKNESS 1000-850MB ABOVE 1300M... THE THRESHOLD FOR SNOW.
THEREFORE...HAVE REMOVED THE THREAT FOR FROZEN/FREEZING PCPN FOR
TODAY.

THERE ARE SEVERAL ADVISORIES...WATCHES AND WARNINGS ASSOCIATED
WITH THIS DEEPENING AND POWERFUL LOW PRESSURE SYSTEM.

THE 1ST IS THE FLOOD WATCH FOR THE COASTAL COUNTIES OF THE ILM
CWA BI-STATE REGION. STILL LOOKING AT STORM TOTALS OF 1 TO 2
INCHES OF ADDITIONAL RAINFALL FROM THIS SYSTEM ACROSS LOCATIONS
THAT EXPERIENCED 2 TO 5 INCHES OF RAINFALL LATE LAST WEEK. THE
GROUNDS ACROSS THE WATCH AREA REMAIN SATURATED WITH SOME LOCATIONS
STILL EXPERIENCING STANDING WATER. ON A SIDE NOTE...THE FA WILL
EXPERIENCE ROUGHLY 12 TO 18 HRS OF STRATIFORM TYPE RAINS TOTALING
UP TO 1 TO 2 INCHES. NORMALLY...THESE VALUES FALLING DURING THIS
TIME FRAME DO NOT TRIGGER A FLOOD WATCH. THE ANTECEDENT CONDITIONS
ACROSS THE FA ARE WHATS DRIVING THIS FLOOD WATCH.

AND THE 2ND IS THE WIND ADVISORY FOR THIS MORNING THRU THE MID-
EVENING HOURS...FOR THE IMMEDIATE COAST. MODEL MOS GUIDANCE
CONTINUES TO PAINT PEAK SUSTAINED WINDS JUST SHY OF 30 KT FOR THE
COASTAL LOCATIONS. IN ADDITION...WITH A STORM WARNING IN EFFECT
FOR THE ADJACENT COASTAL AND OFFSHORE WATERS...IT WOULD BE PRUDENT
TO INCLUDE THE COASTAL COUNTIES WITHIN AT LEAST A WIND ADVISORY.
WITH AN OFFSHORE TRAJECTORY...NNE BACKING TO NW...DOMINATING THE
WINDS. WIND SPEEDS WILL BE A PERCENTAGE LOWER THAN IF THE
DOMINATING DIRECTIONS CONSISTED OF AN ONSHORE COMPONENT. GFS MOS
AND NAM MOS GUIDANCE FOR LOCATIONS WITHIN THE COASTAL WATERS...
INDICATE 40+ MPH SUSTAINED WINDS. WIND ADV THRESHOLDS ARE 1 HOUR
OF SUSTAINED 31 TO 39 MPH OR WIND GUSTS TO 46+ MPH. THE THINKING
IS THAT THE IMMEDIATE COAST WILL LIKELY OBSERVE WIND GUSTS THAT
SATISFY THE VALIDITY OF THIS WIND ADVISORY.

AS FOR TEMPERATURES...TODAYS HIGHS WILL LIKELY RUN IN THE UPPER
30S TO MID 40S...WITH THE MID 40S PUSHING IT. SOME COOLING ON THE
BACKSIDE OF THE LOW...WILL PUSH TEMPS TO THE LOWER 30S FOR
TONIGHTS LOWS. THESE LOWS WILL OCCUR WELL AFTER WHEN PCPN HAD
ENDED. MAY NEED A STATEMENT ON BLACK ICE FOR TONIGHT WITH
ROADWAYS HAVING NOT ENOUGH TIME TO DRY PRIOR TO THE ONSET OF
FREEZING TEMPS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 AM SUNDAY...IMPRESSIVE SHORTWAVE DROPPING SOUTH THROUGH THE
UPPER MIDWEST SUN INTO MON WILL BRING ANOTHER CHANCE OF WINTRY
PRECIP TO THE AREA LATE MON AND MON NIGHT. DYNAMICS WITH THE
SHORTWAVE ARE IMPRESSIVE...AS IS THE ABUNDANCE OF THE COLD AIR. THE
ONLY LIMITING FACTOR WILL BE THE AMOUNT OF MOISTURE...SPECIFICALLY
THE LOW LEVEL MOISTURE. FORECAST SOUNDINGS SHOW STRONG UPWARD MOTION
IN THE DENDRITIC GROWTH ZONE WITHIN A LAYER OF INCREASED MOISTURE.
HOWEVER...BELOW 5K FT OR SO THE DRY AIR BECOMES AN OBSTACLE. STRONG
SHORTWAVES ALWAYS MANAGE TO WRING WHAT LITTLE MOISTURE IS AVAILABLE
OUT OF THE ATMOSPHERE BUT IN THIS CASE THE QPF IS GOING TO BE RATHER
LOW. SO WHILE THERE IS POTENTIAL FOR RAIN...POSSIBLY WITH SNOW
SHOWERS MIXED IN...DO NOT THINK EVENT WILL BE THAT SIGNIFICANT.
LATEST SOUNDINGS SUGGEST ALL RAIN FOR THE FORECAST AREA BUT THE COLD
AIR IS NOT FAR AWAY AND GIVEN THE STRENGTH OF THE WAVE THERE IS
DEFINITELY POTENTIAL FOR DYNAMIC COOLING. WILL KEEP FORECAST ALL
RAIN FOR NOW (ESPECIALLY SINCE LOCAL TOP DOWN METHODOLOGIES YIELD
ALL RAIN) BUT CANNOT RULE OUT THE ADDITION OF SNOW AS ZERO HOUR
APPROACHES. WILL CONTINUE TO CARRY LOW CHC POP WITH MINIMAL QPF.
SHORTWAVE HELPS DRIVE THE FIRST OF 2 COLD FRONT ACROSS THE AREA MON
NIGHT. NEAR CLIMO TEMPS MON DROP BELOW CLIMO MON NIGHT AS COLD
ADVECTION GETS GOING.

CONTINUED STRONG COLD ADVECTION TUE AND TUE NIGHT WILL RESULT IN
TEMPERATURES BELOW TO WELL BELOW CLIMO FOR THE SECOND HALF OF THE
PERIOD. SECOND COLD FRONT CROSSES THE AREA LATER TUE REINFORCING THE
ALREADY COLD AIR MASS IN PLACE. THIS COLD FRONT IS BEING DRIVEN BY
ANOTHER SHORTWAVE ROTATING AROUND THE BASE OF THE TROUGH. ALTHOUGH
LOW LEVEL MOISTURE REMAINS QUITE LIMITED THERE WILL BE ENOUGH MID
LEVEL MOISTURE TO SUPPORT AN INCREASE IN CLOUD COVER AND POSSIBLY
SOME VIRGA.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 3 AM SUNDAY...REGION WILL BE IN THE GRIP OF AN ARCTIC AIR MASS
AS THE PERIOD BEGINS. BROAD 5H TROUGH OVER THE EASTERN CONUS WED
INTO THU WILL MAINTAIN TEMPERATURES 10 TO 15 DEGREES BELOW CLIMO.
HIGHS EACH DAY WILL STRUGGLE TO REACH MID 40S. LOWS AT NIGHT WILL
NOT BE QUITE AS COLD AS ONE WOULD EXPECT GIVEN 850 TEMPS APPROACHING
-14C AT TIMES. CENTER OF THE SURFACE HIGH NEVER SETTLES OVER THE
AREA WITH THE BITTERLY COLD AIR IN PLACE. SO WHILE THIS MEANS COLD
ADVECTION NEVER WANES IT ALSO MEANS BOUNDARY LAYER MIXING NEVER
CEASES. LOWS WILL END UP IN THE MID 20S WED NIGHT. RATHER BALMY
COMPARED TO WHAT -14C 850 TEMP ON A STRONG RADIATIONAL COOLING NIGHT
WOULD YIELD...LOWS APPROACHING SINGLE DIGITS. THE MIXING WILL COME
AT A PRICE THOUGH...WIND CHILL VALUES WILL DROP WELL INTO THE TEENS.

MID LEVEL PATTERN REMAINS AMPLIFIED THU THOUGH HEIGHTS STARTS
BUILDING AS SHORTWAVE EXITS. AIR MASS STARTS TO MODIFY BUT THE
SURFACE LAYER WILL REMAIN ISOLATED AND SENSIBLE WARMING IS NOT
LIKELY TO BE REALIZED UNTIL THU NIGHT AT THE EARLIEST. BRIEF PERIOD
OF RETURN FLOW LATER THU AND THU NIGHT ENDS WITH COLD FRONT CROSSING
THE AREA DURING FRI. THIS FRONT IS FOLLOWED BY ANOTHER ROUND OF
ARCTIC AIR AS THE PERIOD ENDS. THE BEST...AND REALLY ONLY CHANCE FOR
PRECIP WILL BE LATE IN THE PERIOD AHEAD OF THE AFOREMENTIONED COLD
FRONT. ALTHOUGH SYSTEM DOES NOT APPEAR TO BE ALL THAT SPECIAL A COLD
FRONT/SHORTWAVE COMBO WITH MOISTURE IS USUALLY A RECIPE FOR AT LEAST
SOME LIGHT PRECIP. WILL CARRY A SILENT POP LATE IN THE PERIOD FOR
NOW.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...A MIXTURE OF VFR/MVFR/IFR IS EXPECTED TO CONTINUE
THROUGH TONIGHT AS A STRONG COASTAL STORM SYSTEM BRINGS WIDESPREAD
RAINFALL...LOW CIGS AND AREAS OF FOG. A WIND ADVISORY IS IN EFFECT
FOR PORTIONS OF THE AREA...WHICH INCLUDE THE COASTAL TERMINALS.

LATEST RADAR IMAGERY CONTINUES TO SHOW WIDESPREAD RAINFALL ACROSS
THE AREA THIS AFTERNOON...WITH SOME OBSERVATIONS SHOWING UNKNOWN
PRECIP...LIKELY SNOW/SLEET MIX. GIVEN TRENDS...HAVE INTRODUCED
RAIN/SNOW/ICE PELLETS FOR KLBT FOR THE NEXT COUPLE OF HOURS. WILL
CONTINUE TO SEE RAINFALL THROUGH EARLY TONIGHT WITH REDUCED
VISIBILITIES POSSIBLE IN ANY HEAVY DOWNPOURS OR AREAS OF FOG. AS THE
STORM SYSTEM OFFSHORE MOVES UP ALONG THE CAROLINA COAST...A
TIGHTENED SURFACE PRESSURE GRADIENT WILL CONTINUE TO CREATE GUSTY
NORTH WINDS. SUSTAINED WINDS OF 20 KTS THIS AFTERNOON WITH GUSTS
NEAR 40 KTS WILL GRADUALLY DIMINISH LATER TONIGHT. RAIN WILL BEGIN
TO TAPER OFF AS WELL AS THE STORM SYSTEM MOVES FURTHER AWAY FROM THE
CAROLINAS. AFTER MIDNIGHT SKIES WILL BEGIN TO CLEAR ALLOWING FOR VFR
INTO MONDAY MORNING WITH NORTH-NORTHWEST WINDS AROUND 10 KTS.

EXTENDED OUTLOOK...A CHANCE OF PRECIPITATION WITH MVFR CONDITIONS
POSSIBLE LATE MONDAY INTO TUESDAY. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1244 PM SUNDAY...THE INTENSE AND WELL TIGHTENED SFC
PRESSURE GRADIENT ACROSS THE LOCAL WATERS...WILL RESULT IN 25 TO
40 KT SUSTAINED WINDS WITH GUSTS UP TO 50 KT FROM MID-DAY THRU
EARLY THIS EVENING. WITH THE LOW STAYING EAST OF THE LOCAL
WATERS...WIND DIRECTIONS WILL START FROM THE NNE THEN BACK TO THE
NORTH AS THE LOW PARALLELS THE COASTAL WATERS...AND FINALLY BACK
TO THE NW AS IT PULLS AWAY TONIGHT.

SIGNIFICANT SEAS WILL QUICKLY BUILD TODAY...PEAKING ROUGHLY IN A 7
TO 11 FOOT RANGE FROM MIDDAY THRU EARLY THIS EVENING. THE WIND
DIRECTIONS...NNE BACKING TO NW...WILL RESULT IN A LIMITED FETCH
FOR WHICH THE SEAS TO BUILD UPON. NEVERTHELESS...SEAS PEAKING AT 7
TO 11 FT IS NOT BAD FOR BASICALLY A PREDOMINATE OFFSHORE WIND
DIRECTION.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 AM SUNDAY...SOUTHWEST FLOW WILL DROP UNDER 20 KT FOR A
PERIOD ON MON BUT APPROACH OF STRONG COLD FRONT LATE IN THE DAY
WILL PUSH WINDS BACK OVER 20 KT BY LATE AFTERNOON. PASSAGE OF COLD
FRONT MON NIGHT IS FOLLOWED BY DEVELOPMENT OF WESTERLY
FLOW...ENHANCED BY PINCHED GRADIENT AND STRONG COLD ADVECTION.
SPEEDS MON NIGHT WILL APPROACH 30 KT SUSTAINED WITH GUSTS OF 35 TO
40 KT. COLD ADVECTION CONTINUES TUE AND TUE NIGHT WITH WINDS
REMAINING IN THE 25 TO 30 KT RANGE THROUGH THE END OF THE PERIOD.
SEAS RANGING FROM 3 TO 6 FT MON MORNING START BUILDING IN THE
AFTERNOON...PEAKING BETWEEN 4 AND 8 FT MON NIGHT AND STAYING 4 TO
8 FT THROUGH THE END OF THE PERIOD.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 3 AM SUNDAY...STRONG WEST TO NORTHWEST FLOW CONTINUES ON
WED THEN STARTS TO WEAKEN THU AS COLD ADVECTION WEAKENS AND
GRADIENT RELAXES. OFFSHORE FLOW DURING THE FIRST HALF OF THE
PERIOD WILL BE AROUND 25 KT WITH GUSTS APPROACHING GALE FORCE.
ELONGATED SURFACE RIDGE STARTS BUILDING IN FROM THE WEST LATE WED
NIGHT AND THU. SPEEDS DROP UNDER 20 KT WED NIGHT AND UNDER 15 KT
BY THE END OF THU. ALTHOUGH FLOW WILL BE OFFSHORE ELEVATED WIND
SPEEDS WILL KEEP SEAS OVER 6 FT THROUGH WED NIGHT. GRADUAL
REDUCTION IN WIND SPEEDS LATE WED NIGHT AND THU ALLOWS SEAS TO
DROP TO 2 TO 4 FT THU AND THU NIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR SCZ053>056.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR SCZ053>056.
NC...FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR NCZ099-105>110.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NCZ105>110.
MARINE...STORM WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ250-252-254-
     256.

&&

NEAR TERM...DCH/MJC
SHORT TERM...III
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Feb 7, 4:04 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
404 AM EST SUN FEB 7 2016

NCZ087-096-SCZ017-023-024-032-033-039-080915-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
404 AM EST SUN FEB 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE POSSIBLE WEST
OF THE I-95 CORRIDOR. RAINFALL AMOUNTS OF ONE HALF TO 1 INCH ARE
POSSIBLE EAST OF THE I-95 CORRIDOR. DUE TO THE RECENT HEAVY RAINS
AND NEARLY SATURATED GROUNDS...THIS ADDITIONAL RAINFALL COULD
PRODUCE TEMPORARY NUISANCE TYPE FLOODING ACROSS PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FROM WEDNESDAY THRU SATURDAY...
AN ARCTIC AIR MASS WILL OVERSPREAD THE REGION. MORNING
LOW TEMPERATURES WILL DROP INTO THE TEENS WELL INLAND...TO THE
LOWER 20S AT THE COAST. DAYTIME HIGHS WILL STRUGGLE THRU THE 30S
INLAND...AND LOWER 40S AT THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-107-109-SCZ053-055-080915-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
404 AM EST SUN FEB 7 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FROM WEDNESDAY THRU SATURDAY...
AN ARCTIC AIR MASS WILL OVERSPREAD THE REGION. MORNING
LOW TEMPERATURES WILL DROP INTO THE TEENS WELL INLAND...TO THE
LOWER 20S AT THE COAST. DAYTIME HIGHS WILL STRUGGLE THRU THE 30S
INLAND...AND LOWER 40S AT THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-080915-
COLUMBUS-
404 AM EST SUN FEB 7 2016

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FROM WEDNESDAY THRU SATURDAY...
AN ARCTIC AIR MASS WILL OVERSPREAD THE REGION. MORNING
LOW TEMPERATURES WILL DROP INTO THE TEENS WELL INLAND...TO THE
LOWER 20S AT THE COAST. DAYTIME HIGHS WILL STRUGGLE THRU THE 30S
INLAND...AND LOWER 40S AT THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-080915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
404 AM EST SUN FEB 7 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOR MONDAY INTO TUESDAY...
BLOW-OUT LOW TIDES POSSIBLE DURING THE LOW TIDE CYCLES.

FROM WEDNESDAY THRU SATURDAY...
AN ARCTIC AIR MASS WILL OVERSPREAD THE REGION. MORNING
LOW TEMPERATURES WILL DROP INTO THE TEENS WELL INLAND...TO THE
LOWER 20S AT THE COAST. DAYTIME HIGHS WILL STRUGGLE THRU THE 30S
INLAND...AND LOWER 40S AT THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-080915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
404 AM EST SUN FEB 7 2016

...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AFTER MIDNIGHT
TONIGHT...AND RAPIDLY TRANSITION TO GALE WARNING CONDITIONS BY
SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOR MONDAY INTO TUESDAY...
BLOW-OUT LOW TIDES POSSIBLE DURING THE LOW TIDE CYCLES.

FOR TUESDAY AND WEDNESDAY...
SMALL CRAFT ADVISORY CONDITIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Local storm report, Feb 7, 1:22 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
122 PM EST SUN FEB 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     SLEET            4 WNW CADES             33.81N  79.86W
02/07/2016  M0.0 INCH        WILLIAMSBURG       SC   CO-OP OBSERVER

            COOP OBSERVER REPORTED SLEET MIXING IN WITH RAIN IN
            CADES - NO ACCUMULATION

&&

EVENT NUMBER ILM1600015

RGZ
Local storm report, Feb 7, 1:24 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
124 PM EST SUN FEB 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     SLEET            PEMBROKE                34.68N  79.20W
02/07/2016  E0.0 INCH        ROBESON            NC   TRAINED SPOTTER

            SPOTTER REPORTED SNOW MIXING IN WITH RAIN IN PEMBROKE -
            NO ACCUMULATION

&&

EVENT NUMBER ILM1600016

RGZ
Local storm report, Feb 7, 1:25 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
125 PM EST SUN FEB 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     SLEET            RED SPRINGS             34.81N  79.18W
02/07/2016  E0.0 INCH        ROBESON            NC   PUBLIC

            PUBLIC REPORTED SLEET MIXING IN WITH RAIN IN RED
            SPRINGS - NO ACCUMULATION

&&

EVENT NUMBER ILM1600017

RGZ
Local storm report, Feb 7, 1:27 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
127 PM EST SUN FEB 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     SLEET            FLORENCE                34.18N  79.78W
02/07/2016  E0.0 INCH        FLORENCE           SC   MEDIA

            MEDIA REPORTED THROUGH VIDEO SHOWING SNOW MIXING IN
            WITH RAIN IN FLORENCE - NO ACCUMULATION

&&

EVENT NUMBER ILM1600018

RGZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Brunswick

When
February 7, 1:41 PM EST to 3:30 PM EST
Where
Brunswick County, 5.62 mi SSE of Mill Creek to 5.68 mi SSE of Mill Creek
Cause
Heavy Rain
Reported by
Public
Coordinates
34.030, -78.030

Flooding was reported on Mirror Lake Drive.

Flood, New Hanover

When
February 7, 2:40 PM EST to 4:30 PM EST
Where
New Hanover County, 0.59 mi NE of Ft Fisher Afs to 0.53 mi NE of Ft Fisher Afs
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
33.985, -77.912

Over half a foot of water was reported to be coming into the yards on General Whiting Blvd. Some water was also getting into basements.

Flood, New Hanover

When
February 7, 3:20 PM EST to 5:00 PM EST
Where
New Hanover County, 1.96 mi W of Masonboro to 1.89 mi W of Masonboro
Cause
Heavy Rain
Reported by
Public
Coordinates
34.183, -77.884

Red Berry Drive was completely flooded.

Flood, Pender

When
February 7, 3:30 PM EST to 5:00 PM EST
Where
Pender County, 2.19 mi NW of Highsmith to 2.22 mi NW of Highsmith
Cause
Heavy Rain
Reported by
Public
Coordinates
34.506, -78.002

Significant flooding was reported on Fennel Town Road.

Flood, Brunswick

When
February 7, 3:54 PM EST to 5:30 PM EST
Where
Brunswick County, 1.97 mi ENE of Oak Grove to 1.38 mi S of Supply
Cause
Heavy Rain
Reported by
Public
Coordinates
33.987, -78.287

Flooding was reported in the Edgar Wood community in Supply.

Flood, Brunswick

When
February 7, 5:00 PM EST to 6:30 PM EST
Where
Brunswick County, 2.21 mi NW of Long Beach to 2.01 mi NW of Long Beach
Cause
Heavy Rain
Reported by
Public
Coordinates
33.920, -78.160

Several streets were flooded on Oak Island.

Flood, Brunswick

When
February 7, 5:28 PM EST to 7:30 PM EST
Where
Brunswick County, 0.57 mi E of Southport to 0.98 mi ENE of Southport
Cause
Heavy Rain
Reported by
Public
Coordinates
33.920, -78.020

Many roads were flooded around Southport.

Flood, New Hanover

When
February 7, 6:30 PM EST to 8:30 PM EST
Where
New Hanover County, 1.5 mi NNE of Sea Breeze to 1.97 mi NNE of Sea Breeze
Cause
Heavy Rain
Reported by
Public
Coordinates
34.090, -77.890

Flooding was reported along Myrtle Grove Road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2016Every state in 2016This day in weather historyWarnings in North Carolina, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621535, 621536, 621537, 621539, 621538, 621540, 621541, 621560.